MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-18
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure involving the pipeline embolization device, the device did not detach from the pusher or proximal end, resulting in it being trapped and not implantable.Dual antiplatelet treatment was administered.Pushwire damage was observed, though the type of damage was unknown.The aneurysm was located in the internal carotid artery prior to the bifurcation of the middle cerebral artery and was described as saccular with normal vessel tortuosity.It was noted there was no friction or difficulty.The event did not lead to or extend patient hospitalization.There was no medical or surgical intervention needed to prevent impairment of a function.The device was removed from the patient and replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the event took place the 1st week of january 2025.Characteristics of the injury (location, size, type, lateral, dimension, etc.): aneurysm in internal carotid before middle cerebral bifurcation.The patient¿s vessel tortuosity was normal.No pipeline friction was reported.The pipeline did not encounter a jam or resistance in the phenom catheter.The device did not detach from the pusher or the proximal end.The pipeline did not open.The cause of the push wire damage was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.No damage was observed on the catheter.The proximal end of the pipeline did not open.The pipeline was not placed in a bend of a vessel when it did not open.No additional steps or other devices were attempted to open the pipeline.No damage was observed on the push wire.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361).Drawing(s) referenced: dwgsfg15xxx-yyyy-zz rev.F.As found condition: the pushwire and phenom 27 were returned inside a biohazard bag, and a shipping box.The braid was not returned.Visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The catheter tip, marker, and body were examined; no damages were found.No other anomalies were observed.Testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and found to be patent.The catheter was then tested by running an in-house 0.0260¿ mandrel through the catheter hub, lumen, and tip without issue.Conclusion: based on the returned devices, the customer's reports of "failure to open" and "resistance during delivery" were not confirmed.The pushwire and catheter were returned without the braid, and no damages were found on either the pushwire or the catheter.The customer indicated that the vessel tortuosity was normal, the braid was not positioned in the vessel bend, and a continuous flush was used during delivery; which rule these out as potential causes.Therefore, the root cause of the failure to open and the resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21306799
Report Number2029214-2025-00279
Device Sequence Number8084210
Product Code OUT
UDI-Device Identifier00763000284534
UDI-Public00763000284534
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-18
Device Catalogue NumberPED2-450-18
Device Lot NumberB706662
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/07/2025
02/27/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date02/25/2025
03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale